Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 233, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 18, 2004, 5:10 PM EDT for Huron County, Lorain County, Ohio. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2004, 5:10 PM EDT (21:10 UTC)
- Expired
- Aug 18, 2004, 6:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Huron County, OH, Lorain County, OH
The radar
The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 182110
SVRCLE
OHC077-093-182215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
510 PM EDT WED AUG 18 2004
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HURON COUNTY IN NORTH CENTRAL OHIO
LORAIN COUNTY IN NORTH CENTRAL OHIO
* UNTIL 615 PM EDT
* AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHWEST OF NEW LONDON...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAKEMAN...
WELLINGTON...
GRAFTON...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4124 8262 4134 8201 4134 8187 4128 8188
4127 8198 4120 8198 4120 8207 4114 8207
4114 8216 4109 8218 4106 8259
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:02 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 18, 2:02 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 202 PM EDT WED AUG 18 2004 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT) WEAK CONVECTION HAS BEEN MOVING SLOWLY EAST ACROSS ILLINOIS AND INDIANA WITH SOME CELLS DISSIPATING WHILE OTHERS DEVELOP. A FEW WEAK CELLS DEVELOPED OVER NORTH CENTRAL OHIO THIS AFTERNOON. DEW POINTS HAVE BEEN ON THE INCREASE THROUGH THE DAY AND HAVE CLIMBED INTO THE UPPER 60S IN THE WEST AND SOUTHWEST PORTIONS OF THE FORECAST AREA. MODEL SOUNDINGS INDICATE DESTABILIZATION WILL OCCUR THIS AFTERNOON INTO THE EVENING HOURS ACROSS THE FORECAST AREA. SPC HAS SHIFTED THE SLIGHT RISK OF SEVERE THUNDERSTORMS TO ABOUT AS FAR EAST AS CLEVELAND TO MANSFIELD LINE THIS PERIOD. COLD FRONT IS PROGGED TO MOVE SOUTHEAST OVER THE AREA TOWARD THE LATTER HALF OF THE NIGHT. NGM GUIDANCE RUNNING VERY LOW FOR POPS TONIGHT BUT FEEL THIS IS UNDER DONE WITH THE FRONT MOVING THROUGH THE AREA SO WILL RAISE POPS TO 60 PERCENT AFTER MIDNIGHT AND KEEP A 50 POP THIS EVENING. COLD FRONT IS PROGGED TO STALL ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA THURSDAY. I THINK WITH THE FRONT BEING SO CLOSE...I WILL KEEP AT LEAST A MINIMAL CHANCE OF SHOWERS AND THUNDERSTORMS. FRONT BEGINS TO LIFT BACK NORTH AS A WARM FRONT THURSDAY NIGHT AND UPWARD VERTICAL MOTION BEGINS TO INCREASE AS WELL. MOISTURE CONVERGENCE WILL ALSO BE PRESENT HELPING TO ENHANCE PRECIPITATION THREAT. WILL MENTION A 50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. FRIDAY LOOKS LIKE IT IS SHAPING UP TO BE A WASH OUT AS WARM FRONT BECOMES NEARLY STATIONARY OVER THE FORECAST AREA. MODELS ARE ALL IN AGREEMENT THAT WAVE OF LOW PRESSURE WILL MOVE NORTHEAST ALONG THE FRONT FRIDAY AFTERNOON. FORECAST AREA ALSO BECOMES INFLUENCED BY THE UPPER LEVEL RIGHT REAR QUAD OF THE JET STREAM AND WOULD LEAD ME TO BELIEVE DEEPENING OF THE SURFACE LOW WILL OCCUR OVER THE FORECAST AREA. HENCE...POTENTIAL FOR PERIODS OF HEAVY RAIN EXPECTED... ESPECIALLY FRIDAY AFTERNOON INTO THE EVENING PERIODS. WILL BUMP UP POPS TO LIKELY CATEGORY THROUGH THE DAY AS WAVE WILL BRING ENHANCED PRECIPITATION TO THE AREA. WILL NOT DEVIATE TOO MUCH FROM GUIDANCE TEMPERATURES THROUGH THE PERIOD. && .LONG TERM (SATURDAY THROUGH WEDNESDAY) HIGH PRESSURE IS PROGGED TO BUILD EAST ACROSS THE AREA SATURDAY PUMPING COLD AIR INTO THE AREA FROM THE NORTH. DRIER AIR WORKS INTO THE AREA BY MID AFTERNOON AND SHOULD BRING A QUICK END TO THE PRECIPITATION. EXPECTING STRONG SUBSIDENCE TO OCCUR SATURDAY NIGHT INTO SUNDAY AND THIS SHOULD ALLOW SKIES TO GRADUALLY CLEAR OUT. SUNDAY LOOKS TO BE A PLEASANT DAY WITH LOTS OF SUNSHINE. MONDAY WILL SEE SOME INCREASING CLOUDS BUT SHOULD REMAIN DRY THROUGH THE DAY. ANOTHER COLD FRONT APPROACHES THE AREA MONDAY NIGHT INTO TUESDAY. INTRODUCED A CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY WITH THE FRONT. WILL KEEP THIS MINIMAL CHANCE FOR NOW. WITH COLD AIR FILTERING INTO THE AREA SATURDAY...FEELING IS THAT MOST OF THE DAY WILL HOLD IN THE UPPER 60S BUT THEN AS SUN COMES OUT SOME WARMING TO THE LOWER 70S IS LIKELY. OTHER THAN THAT...WILL STAY CLOSE TO LONG RANGE GUIDANCE TEMPERATURES THROUGH THE PERIOD. && .AVIATION (18Z-18Z)... EXPECT ISOLD/SCT TSTM TO DVPL DURG THE AFTN IN AXIS OF INSTAB ACRS MUCH FA. OTRW SCT-BKN CU THIS AFTN AND ERY TNGT. BRING IN CAT TSTMS/SHWRS ABT 3HRS AHEAD AND BEHIND FNT. FNT SHUD RCH TOL AREA ARND 08Z CLRGG E AVN SITES ARND 12Z THU. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...LOMBARDY LONG TERM...LOMBARDY AVIATION...WCR
Hazardous weather outlook, Aug 18, 6:06 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 606 AM EDT WED AUG 18 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-191005- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 606 AM EDT WED AUG 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE... SOME OF THE THUNDERSTORMS THAT DEVELOP TONIGHT COULD APPROACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:21 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 54 min |
| Aug 18, 3:39 PM EDT | Special Marine Warning | CLE | 66 min | |
| Aug 18, 3:39 PM EDT | Special Marine Warning | CLE | 66 min | |
| Aug 18, 3:39 PM EDT | Special Marine Warning | CLE | 66 min | |
| Aug 18, 4:02 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 58 min |
| Aug 18, 4:18 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 42 min |
| Aug 18, 4:38 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 52 min |
| Aug 18, 4:45 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 18, 4:45 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 18, 5:52 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 38 min |
| Aug 18, 6:05 PM EDT | Tornado Warning | CLE | Richland | 25 min |
| Aug 18, 6:13 PM EDT | Tornado Warning | CLE | Ashland | 47 min |
| Aug 18, 6:58 PM EDT | Tornado Warning | CLE | Ashland | 32 min |
| Aug 18, 7:07 PM EDT | Tornado Warning | CLE | Wayne | 53 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.